Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Open Mathematics

formerly Central European Journal of Mathematics

Editor-in-Chief: Gianazza, Ugo / Vespri, Vincenzo

IMPACT FACTOR 2018: 0.726
5-year IMPACT FACTOR: 0.869

CiteScore 2018: 0.90

SCImago Journal Rank (SJR) 2018: 0.323
Source Normalized Impact per Paper (SNIP) 2018: 0.821

Mathematical Citation Quotient (MCQ) 2018: 0.34

ICV 2017: 161.82

Open Access
See all formats and pricing
More options …
Volume 13, Issue 1


Volume 13 (2015)

On the numerical solutions of some fractional ordinary differential equations by fractional Adams-Bashforth-Moulton method

Haci Mehmet Baskonus
  • Corresponding author
  • Faculty of Engineering, Department of Computer Engineering, Tunceli University, Tunceli, Turkey
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
/ Hasan Bulut
Published Online: 2015-09-25 | DOI: https://doi.org/10.1515/math-2015-0052


In this paper, we apply the Fractional Adams-Bashforth-Moulton Method for obtaining the numerical solutions of some linear and nonlinear fractional ordinary differential equations. Then, we construct a table including numerical results for both fractional differential equations. Then, we draw two dimensional surfaces of numerical solutions and analytical solutions by considering the suitable values of parameters. Finally, we use the L2 nodal norm and L maximum nodal norm to evaluate the accuracy of method used in this paper.

Keywords: Fractional Adams-Bashforth-Moulton method; Fractional calculus; Fractional nonlinear ordinary differential equation


  • [1] J. Cao and C. Xu, A high order schema for the numerical solution of the fractional ordinary differential equations, Journal of Computational Physics, 238(2013), 154-168, 2013.Google Scholar

  • [2] G.C. Wu, D. Baleanu and Z.G. Deng, Variational iteration method as a kernel constructive technique, Applied Mathematical Modelling, 39(15), 4378-4384, 2015.CrossrefWeb of ScienceGoogle Scholar

  • [3] Z. F. Kocak, H. Bulut, and G. Yel, The solution of fractional wave equation by using modified trial equation method and homotopy analysis method, AIP Conference Proceedings, 1637, 504-512, 2014.Google Scholar

  • [4] A. Esen, Y. Ucar, N. Yagmurlu and O. Tasbozan, A galerkin finite element method to solve fractional diffusion and fractional Diffusion-Wave equations, Mathematical Modelling and Analysis, 18(2), 260-273, 2013.Google Scholar

  • [5] D. Baleanu, B. Guvenc and J.A. Tenreiro-Machado, New Trends in Nanotechnology and Fractional Calculus Applications; Springer: New York, NY, USA, 2010.Google Scholar

  • [6] C. Lubich, Fractional linear multistep methods for Abel-Volterra integral equations of the second kind, Mathematics of Computation, 45, 463-469, 1985.Google Scholar

  • [7] P. Goswami and F.B.M. Belgacem, Solving Special fractional Differential equations by Sumudu transform, AIP Conference. Proceedings 1493, 111-115, 2012.Google Scholar

  • [8] A. Atangana, Convergence and Stability Analysis of A Novel Iteration Method for Fractional Biological Population Equation, Neural Computing and Applications, 25(5), 1021-1030, 2014.Google Scholar

  • [9] R.S. Dubey, B. Saad, T. Alkahtani and A. Atangana, Analytical Solution of Space-Time Fractional Fokker-Planck Equation by Homotopy Perturbation Sumudu Transform Method, Mathematical Problems in Engineering, 2014, Article ID 780929, 7 pages, 2014.Google Scholar

  • [10] S. Abbasbandy and A. Shirzadi, Homotopy analysis method for multiple solutions of the fractional Sturm-Liouville problems, Numerical Algorithms, 54(4), 521-532, 2010.CrossrefWeb of ScienceGoogle Scholar

  • [11] L. Song and H. Zhang, Solving the fractional BBM-Burgers equation using the homotopy analysis method, Chaos Solitons Fractals, 40, 1616-1622, 2009.Web of ScienceCrossrefGoogle Scholar

  • [12] A. Atangana, Numerical solution of space-time fractional derivative of groundwater flow equation, Proceedings of the International Conference of Algebra and Applied Analysis, 6(2), 20 pages, 2012.Google Scholar

  • [13] H. Jafari and S. Momani, Solving fractional diffusion and wave equations by modified homotopy perturbation method, Physics Letters A, 370(5-6), 388-396, 2007.Web of ScienceGoogle Scholar

  • [14] Q.K. Katatbeh and F.B.M. Belgacem, Applications of the Sumudu Transform to Fractional Diffirential Equations, Nonlinear Studies, 18(1), 99-112, 2011.Google Scholar

  • [15] K.B. Oldham and J. Spanier, The Fractional Calculus. Academic, New York, 1974.Google Scholar

  • [16] I. Podlubny, Fractional Differential Equations. Academic Press, San Diego, 1999.Google Scholar

  • [17] V. E. Tarasov, Fractional Dynamics; Applications of Fractional Calculus to Dynamics of Particles, Fields and Media, Springer, New York, USA, 2010.Google Scholar

  • [18] C. Li and G. Peng, Chaos in Chen’s system with a fractional order, Chaos, Solitons & Fractals, 22, 443-450, 2004.CrossrefGoogle Scholar

  • [19] C. Li and W. Deng, Chaos synchronization of fractional-order differential systems, International Journal of Modern Physics B, 20, 791-803, 2006.CrossrefGoogle Scholar

  • [20] K. Diethelm, N.J. Ford, A.D. Freed and Y. Luchko, Algorithms for the fractional calculus: A selection of numerical methods, Computer Methods in Applied Mechanics and Engineering, 194, 743-773, 2005.Google Scholar

  • [21] R. Garrappa, On linear stability of predictor-corrector algorithms for fractional differential equations, International Journal of Computer Mathematics, 87(10), 2281-2290, 2010.Web of ScienceGoogle Scholar

  • [22] K. Diethelm, N.J. Ford and A. D. Freed, A predictor corrector approach for the numerical solution of fractional differential equations, Nonlinear Dynamics, 29, 3-22, 2002.CrossrefGoogle Scholar

  • [23] K. Diethelm, N.J. Ford, and A. D. Freed, Detailed error analysis for a fractional Adams method, Numerical Algorithms, 36, 31-52, 2004.Google Scholar

  • [24] K. Diethelm and N.J. Ford, Analysis of fractional differential equations, Journal of Mathematical Analysis and Applications, 265, 229-248, 2002.Google Scholar

  • [25] I. Petras, Fractional Derivatives, Fractional Integrals, and Fractional Differential Equations in Matlab in Engineering Education and Research using Matlab, In Tech, Rijeka, Croatia, 239-264, 2011.Google Scholar

  • [26] A. Atangana, Exact solution of the time-fractional underground water flowing within a leaky aquifer equation Vibration and Control, 1-8, 2014.Google Scholar

  • [27] K.A. Gepreel, The homotopy perturbation method applied to the nonlinear fractional Kolmogorov-Petrovskii-Piskunov equations, Applied Mathematics Letters, 24(8), 1428-1434, 2011.CrossrefWeb of ScienceGoogle Scholar

  • [28] A. Atangana and D. Baleanu, Nonlinear fractional Jaulent-Miodek and Whitham-Broer-Kaup equations within Sumudu transform, Abstract and Applied Analysis, 9 pages, 2013.Google Scholar

  • [29] A. Atangana and N. Bildik, The Use of Fractional Order Derivative to Predict the Groundwater Flow, Mathematical Problems in Engineering, 2013, Article ID 543026, 9 pages, 2013.Google Scholar

  • [30] Z. Hammouch and T. Mekkaoui, Travelling-wave solutions for some fractional partial differential equation by means of generalized trigonometry functions, International Journal of Applied Mathematical Research, 1, 206-212, 2012.Google Scholar

  • [31] K. Diethelm and A.D. Freed, The FracPECE subroutine for the numerical solution of differential equations of fractional order, in: Forschung und wissenschaftliches Rechnen: Beiträge zum Heinz- Billing-Preis 1998, eds. S. Heinzel and T. Plesser (Gesellschaft für wissenschaftliche Datenverarbeitung, Göttingen, 1999) pp. 57-71.Google Scholar

  • [32] H. M. Baskonus, T. Mekkaoui, Z. Hammouch and H. Bulut, Active Control of a Chaotic Fractional Order Economic System, Entropy, 17, 5771-5783, 2015.Web of ScienceCrossrefGoogle Scholar

  • [33] Z. Hammouch and T. Mekkaoui, Control of a new chaotic fractional-order system using Mittag-Leffler stability, Nonlinear Studies, 2015, To appear.Google Scholar

  • [34] R.S. Dubey, P. Goswami and F.B.M. Belgacem, Generalized Time-Fractional Telegraph Equation Analytical Solution by Sumudu and Fourier, Journal of Fractional Calculus and Applications, 5(2), 52-58, 2014.Google Scholar

About the article

Received: 2015-06-19

Accepted: 2015-08-03

Published Online: 2015-09-25

Citation Information: Open Mathematics, Volume 13, Issue 1, ISSN (Online) 2391-5455, DOI: https://doi.org/10.1515/math-2015-0052.

Export Citation

© 2015. This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License. BY-NC-ND 3.0

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

K. Jothimani, K. Kaliraj, Zakia Hammouch, and C. Ravichandran
The European Physical Journal Plus, 2019, Volume 134, Number 9
Wei Gao, Behzad Ghanbari, and Haci Mehmet Baskonus
Chaos, Solitons & Fractals, 2019, Volume 128, Page 34
Gulnur Yel and Haci Mehmet Baskonus
Pramana, 2019, Volume 93, Number 4
H. M. Baskonus and J. F. Gómez-Aguilar
Modern Physics Letters B, 2019, Volume 33, Number 21, Page 1950251
Ved Prakash Dubey, Rajnesh Kumar, and Devendra Kumar
International Journal of Biomathematics, 2019, Volume 12, Number 05, Page 1950059
Harendra Singh, Rajesh K. Pandey, Jagdev Singh, and M.P. Tripathi
Physica A: Statistical Mechanics and its Applications, 2019, Volume 527, Page 121077
Muhammad Altaf Khan, Zakia Hammouch, Dumitru Baleanu, D. Kumar, D. Baleanu, J. Hristov, J.J. Nieto, and N. Ozdemir
Mathematical Modelling of Natural Phenomena, 2019, Volume 14, Number 3, Page 311
Shoukry El-Ganaini and Mohammed O. Al-Amr
Computers & Mathematics with Applications, 2019, Volume 78, Number 6, Page 2094
C.S. Singh, Harendra Singh, Somveer Singh, and Devendra Kumar
Physica A: Statistical Mechanics and its Applications, 2019, Volume 525, Page 1440
Esmehan Ucar, Necati Özdemir, Eren Altun, D. Kumar, D. Baleanu, J. Hristov, J.J. Nieto, and N. Ozdemir
Mathematical Modelling of Natural Phenomena, 2019, Volume 14, Number 3, Page 308
Mostafa M.A. Khater, Raghda A.M. Attia, and Dianchen Lu
Journal of Ocean Engineering and Science, 2019, Volume 4, Number 2, Page 144
Karthikeyan Rajagopal, Fahimeh Nazarimehr, Anitha Karthikeyan, Ahmed Alsaedi, Tasawar Hayat, and Viet-Thanh Pham
Frontiers of Information Technology & Electronic Engineering, 2019, Volume 20, Number 4, Page 584
Derya AVCI
Düzce Üniversitesi Bilim ve Teknoloji Dergisi, 2019, Volume 7, Number 1, Page 837
Ved Prakash Dubey, Rajnesh Kumar, and Devendra Kumar
Physica A: Statistical Mechanics and its Applications, 2019, Volume 521, Page 762
P. Veeresha, D. G. Prakasha, and Haci Mehmet Baskonus
Mathematical Sciences, 2019
P. Veeresha, D. G. Prakasha, and Haci Mehmet Baskonus
Chaos: An Interdisciplinary Journal of Nonlinear Science, 2019, Volume 29, Number 1, Page 013119
Cumhuriyet Science Journal, 2018
Sonal Jain and Abdon Atangana
International Journal of Biomathematics, 2018, Page 1850100
Erdal Bas, Ramazan Ozarslan, Dumitru Baleanu, and Ahu Ercan
Advances in Difference Equations, 2018, Volume 2018, Number 1
Dianchen Lu, Aly R. Seadawy, and Mostafa M. A. Khater
Advances in Difference Equations, 2018, Volume 2018, Number 1
Zeshan Aslam Khan, Naveed Ishtiaq Chaudhary, and Syed Zubair
Electronic Markets, 2018
Jesús Pérez, José Gómez-Aguilar, Dumitru Baleanu, and Fairouz Tchier
Entropy, 2018, Volume 20, Number 5, Page 384
Abdon Atangana, Kolade M. Owolabi, Abdon Atangana, Gisèle Mophou, Jordan Hristov, and Zakia Hammouch
Mathematical Modelling of Natural Phenomena, 2018, Volume 13, Number 1, Page 3
M. Yavuz, N. Özdemir, Abdon Atangana, Gisèle Mophou, Jordan Hristov, and Zakia Hammouch
Mathematical Modelling of Natural Phenomena, 2018, Volume 13, Number 1, Page 12
H. Yépez-Martínez, J.F. Gómez-Aguilar, Abdon Atangana, Gisèle Mophou, Jordan Hristov, and Zakia Hammouch
Mathematical Modelling of Natural Phenomena, 2018, Volume 13, Number 1, Page 13
Berat Karaagac
The European Physical Journal Plus, 2018, Volume 133, Number 2
Naveed Ishtiaq Chaudhary, Mateen Ahmed, Zeeshan Aslam Khan, Syed Zubair, Muhammad Asif Zahoor Raja, and Nebojsa Dedovic
Applied Mathematical Modelling, 2018, Volume 55, Page 698
Yu Bai, Yuehua Jiang, Fawang Liu, and Yan Zhang
AIP Advances, 2017, Volume 7, Number 12, Page 125309
Badr Saad T Alkahtani, Ilknur Koca, and Abdon Atangana
Advances in Mechanical Engineering, 2017, Volume 9, Number 8, Page 168781401770556
Mourad S. Semary, Hany N. Hassan, and Ahmed G. Radwan
Journal of the Association of Arab Universities for Basic and Applied Sciences, 2017
Qiuyan Jin, Tiecheng Xia, and Jinbo Wang
Journal of Applied Mathematics and Physics, 2017, Volume 05, Number 04, Page 844
Sadia Lodhi, Muhammad Anwaar Manzar, and Muhammad Asif Zahoor Raja
Neural Computing and Applications, 2017
Angel Plastino and Roseli Wedemann
Entropy, 2017, Volume 19, Number 2, Page 60
Antonio Coronel-Escamilla, José Gómez-Aguilar, Dumitru Baleanu, Teodoro Córdova-Fraga, Ricardo Escobar-Jiménez, Victor Olivares-Peregrino, and Maysaa Qurashi
Entropy, 2017, Volume 19, Number 2, Page 55
Naveed Ishtiaq Chaudhary, Muhammad Asif Zahoor Raja, Muhammad Saeed Aslam, and Naseer Ahmed
Neural Computing and Applications, 2016
Zainab E. Abdulnaby, Rabha W. Ibrahim, and Adem Kılıçman
SpringerPlus, 2016, Volume 5, Number 1
A. Coronel-Escamilla, J.F. Gómez-Aguilar, M.G. López-López, V.M. Alvarado-Martínez, and G.V. Guerrero-Ramírez
Chaos, Solitons & Fractals, 2016, Volume 91, Page 248

Comments (0)

Please log in or register to comment.
Log in